Jump to content
CrazyBoards.org

Zoloft makes me feel like I'm on speed. Normal?


Recommended Posts

Hiya all.

So I started Zoloft 25mg on Saturday and I'm scheduled to go up to 50mg in two weeks. I became super jumpy and agitated after taking the very first pill - like literally within hours of taking it I couldn't sit still, couldn't focus, hands shakin' can't sleep etc - and the agitation seems to be getting worse, not better. I'm scared to keep taking it because it's starting to make me feel really hostile as well - for instance earlier I discovered my roommate was hiding pot brownies in our room and it pissed me off so bad I got this overwhelming desire to destroy all her stuff. I didn't act on the feeling, but it was scary because I almost never get any destructive impulses like that. I'm naturally a very passive person.

I'm also kinda scared because while my diagnosis is currently "just" recurrent depression, my pdoc said there's a possibility I have BPII based on my history (spending sprees, periods of hypersexuality, etc, but in her opinion nothing extreme enough to justify an immediate diagnosis of BP). Obviously I don't want to keep taking the pills if this is the beginning of a manic reaction but I just don't know. I've never had periods of agitation like this before.

Obvs I will be calling the pdoc tomorrow but in the meantime I'd like to hear the opinion of folks here as well. Are agitation and hostility relatively normal side-effects of Zoloft that will go away with time? Or am I right to be worried?

 

Edited by moderncorinna
Link to comment
Share on other sites

I would definitely call the pdoc, especially because she thought you might have bipolar. I've felt agitation and hostility while adjusting to a new Zoloft dose that did go away, but only after a sort of pseudomanic episode (I'm not bipolar). I talked to my pdoc about it, she said it wasn't a big problem unless it happened again, and everything's been gravy since then. I wouldn't panic, but I would call the pdoc right away to get her opinion. Does she usually respond quickly?

Link to comment
Share on other sites

8 hours ago, moderncorinna said:

Hiya all.

So I started Zoloft 25mg on Saturday and I'm scheduled to go up to 50mg in two weeks. I became super jumpy and agitated after taking the very first pill - like literally within hours of taking it I couldn't sit still, couldn't focus, hands shakin' can't sleep etc - and the agitation seems to be getting worse, not better. I'm scared to keep taking it because it's starting to make me feel really hostile as well - for instance earlier I discovered my roommate was hiding pot brownies in our room and it pissed me off so bad I got this overwhelming desire to destroy all her stuff. I didn't act on the feeling, but it was scary because I almost never get any destructive impulses like that. I'm naturally a very passive person.

I'm also kinda scared because while my diagnosis is currently "just" recurrent depression, my pdoc said there's a possibility I have BPII based on my history (spending sprees, periods of hypersexuality, etc, but in her opinion nothing extreme enough to justify an immediate diagnosis of BP). Obviously I don't want to keep taking the pills if this is the beginning of a manic reaction but I just don't know. I've never had periods of agitation like this before.

Obvs I will be calling the pdoc tomorrow but in the meantime I'd like to hear the opinion of folks here as well. Are agitation and hostility relatively normal side-effects of Zoloft that will go away with time? Or am I right to be worried?

 

I experienced a psychotic break immediately after increasing above 100mg of Zoloft. I had never had any hypomania or mania in my life. Like you, within 2 days, Zoloft gave me a jumpy, restless, agitated feeling (which I was told were start-up effects that would go away). This quickly developed into major insomnia & anxiety for a week after increasing. I was extremely exhausted/tired, but could not sleep at all. I had the same wired, restless agitation all day, combined with total exhaustion from the insomnia. I should have immediately called my pdoc, but I wanted to to try to adjust to the med.

I went inpatient because I was in a sort of delusional, delerious panic state (I was not Manic). Rare, unfortunate bad reaction possibly, i have taken all other SSRIs and SNRIs and they didn't have this effect. May it's not be a causation thing, but my reaction to Zoloft was certainly a huge factor in exacerbating it. (I had depression, anxiety, difficulty sleeping symptoms before starting the med.) The zoloft made it all worse. I'm not saying this extreme reaction will happen to you - but definitely let your pdoc know.

Edited by Blahblah
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...